MAUDE Adverse Event Report: ARTHREX, INC. GLENOID DRILL GUIDE HANDLE, LONG; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. GLENOID DRILL GUIDE HANDLE, LONG; MANUAL INSTR, GENERAL SURGICAL
Model Number GLENOID DRILL GUIDE HANDLE, LONG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-9215-1-02 serial/batch number n/a was received for investigation.Visual evaluation found that the device thread's tip had broken off at the distal end and was not returned for investigation.More visual evaluation of the instrument found visible signs of wear, multiple discoloration spots, and scratches were observed on the device's shaft.The most likely cause for the reported failure is wear and tear.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that an ar-9236-02pp univers vaultlock¿ glenoid trial, medium, an ar-9215-1-02 glenoid drill guide handle, long and an ar-9231-02pp drill guide, univers vaultlock¿ glenoid, medium had an issue during a total shoulder arthroplasty procedure on (b)(6) 2022.It was a tough anatomic shoulder arthroplasty case with tight exposure.When removing the medium vaultlock drill guide, the threaded tip of the drill guide handle broke off inside the drill guide, rendering both instruments defective.Later when removing the medium vaultlock trial, the central peg broke off.The piece broke off inside the patient, and was retrieved from the patient.The case was completed successfully.The ar-9236-02pp was not available for return as it was disposed of by the hospital staff.This was discovered during use with no impact to the patient.

Brand Name
GLENOID DRILL GUIDE HANDLE, LONG
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19484327
Report Number1220246-2024-05229
Device Sequence Number20809783
Product Code MDM
UDI-Device Identifier00888867059023
UDI-Public00888867059023
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOID DRILL GUIDE HANDLE, LONG
Device Catalogue NumberAR-9215-1-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown